MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with the nalu spinal cord stimulator on (b)(6) 2022 to treat lower back pain.After being implanted the patient is reported to have lost a significant amount of weight and subsequently reports issues with communication between the implantable pulse generator (ipg) and the external therapy discs.A revision procedure took place on (b)(6) 2023.Initial plan was to reposition the ipg within the existing pocket to make it more stable for the patient's current physique.While cutting through the scar tissue to access the ipg, the pocket became enlarged and was no longer usable.The existing pocket was located on the right lower back, a new pocket was created on the left lower back area.While removing the ipg to move it to the new pocket, the device was damaged and became no longer usable.A new ipg and leads were placed.
 
Additional Manufacturer Narrative
There are no allegations of system or component failure, the reported loss of communication appears to be directly related to the patient losing weight and change of physical condition.The ipg was implanted based on the patient's anatomy at the time of implant and was appropriate at that time.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key18116826
Report Number3015425075-2023-00275
Device Sequence Number6884456
Product Code GZB
UDI-Device Identifier00812537033600
UDI-Public01008125370336001121121517241215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2024
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown